MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACTIVE CORD; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ACTIVE CORD; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00561250
Medical Device Problem Codes Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's address is (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an active cord olympus device was to be used during a polypectomy procedure performed on (b)(6) 2021.It was reported that outside the patient, an electrocautery scalpel made by senko medical and a connector on the main side was connected without any problem.However, when connected to a captive, the connector on the snare side was loose and unstable.They tried connecting to a non-bsc snare but it was loose and unstable as well.No other issues were noted with the device.The procedure was discontinued and the target treatment was not completed.However, the physician was planning on completing the procedure and has already ordered a non-bsc active cord.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the distributor.The reported healthcare facility is: (b)(6).Block h6: medical device problem code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: investigation results an active cord olympus device was received for analysis.Visual inspection of the returned device revealed no visual issues.As per dimensional inspection, the device was within specifications.No other issues were noted.The reported event was not confirmed since the device did not present any visual issues.Dimensional inspection was performed and it was observed that the diameter of the female connector was within specifications.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
ACTIVE CORD
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12165674
Report Number3005099803-2021-03503
Device Sequence Number14450245
Product Code KNS
UDI-Device Identifier08714729019060
UDI-Public08714729019060
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberM00561250
Device Catalogue Number6125
Device Lot Number0024214848
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1